Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suffering from BP. Taking Actiblock ipr and suffering from headache. Unable to sleep. Suggest the cure?

User rating for this question
Very Good
Answered by

Ayurveda Specialist
Practicing since : 2003
Answered : 2429 Questions
Dear Doctore,
since 2012 Dec onwards I am suffering from BP 130/90 to 140/90.actaully i visited doctor due to high pulse rate(88 to 100 per min).after checking BP he pricriped Actiblock ipr 25 medicine(morning 8 am one tab).snce then i am suffering from headache.feb month i visited due to headache and he gave melthix for 20 days(afternoon one tab).in sep 2013 i got sleep distubence.not able to sleep more than 2-3 hrs.Doctor gave etilaam 0.5mg
for 15 days(night one tab).i cam to know that XXXXXXX muktha vati in aryuveda is very good with no side effects.before BP medication i did not had sleep proble nor headache at all.kindly suggest. i am ussing actiblokipr 25 till now(morning 8 am)
Posted Sun, 20 Oct 2013 in Ayurveda
Answered by Dr. Munish Sood 1 hour later
Brief Answer:
Adverse Drug Reaction

Detailed Answer:

Let me clarify your problem in two parts:

1. Due to Adverse Drug Reaction of actiblokipr (metoprolol), this causes insomnia and sleep disturbance and because of taking etizolam,sleeping disturbances can occur.
2. Again rebound hypertension.
3. XXXXXXX XXXXXXX vati is good option but has its own side effects and interaction.

kindly let me know if you want to continue further with the said drug (divya XXXXXXX vati)

Dr. Munish Sood
Above answer was peer-reviewed by
Follow-up: Suffering from BP. Taking Actiblock ipr and suffering from headache. Unable to sleep. Suggest the cure? 33 minutes later
Dear Doctor
As per my understansing,I am pre hyper tension person and due to medication and I am suffering from side affect.heard that Ayurved medicin doest not have side efect.
Kindly suggest what I need to do now.switach over to ayurved or continue alopthy.
or do we have any good medicine in ayurveda for sleep(insomia) to compensate.

note:ethiazolam was given to me for insomia I belive.

Hanuman NVS
Answered by Dr. Munish Sood 2 hours later
Brief Answer:
Interactions and Curability.

Detailed Answer:
Thanks for reverting back.
1.     Since you are on the said medicine since Dec 2012, so under no condition you should discontinue medicine on your own, consult with your Attending Physician regarding the possible side effects you are experiencing and any change in Dosage or other medicine free from said effects.
2.     In Insomnia, etizolam is given in a dose of 1-2 mg, and since dose prescribed was 0.5 mg it might not have given that therapeutic benefits for which it is indicated.
3.     You can continue with Actiblok IPR and gradually decrease the dose and shift to Ayurveda Medicine i.e. you can continue to take it as usual (8 a.m. in morning) and start taking “divya XXXXXXX vati” at night and because it contains herbs which have effect both on the heart as well as on the brain therefore it is suitable as both anti hypertensive as well as for proper sleep. [gradually reduce the dose of that medicine along with the intake of 'Mukta Vati'. Thereafter, you may stop taking that medicine.
4.     As you said you are pre hypertensive then take ‘mukta vati’ before breakfast and dinner (1 tablet), and will be more effective if it is chewed first and then water is taken.
5.      If you have to take it for longer period of time, even then there is no harm,will cure associated insomnia as well as uneasiness.
6. Mode of Administration:
i.     Take XXXXXXX vati with warm water, in my experience with patients in my Clinic ½ tablet in morning is good enough.
ii.     Avoid salt and salt XXXXXXX diet like: chutney, sauce, pickles, pop corn, namkeen, namkeen biscuits, papad, cheese, wafers, salted biscuits, salted peanuts/cashew nuts, salted butter milk.
iii.     Low fat diet: avoid saturated oils, deep fried foods, and unskimmed milk.
iv.     Increase fibre intake i.e. leafy vegetables, pulses and legumes, use skimmed or double toned low fat milk.
PS: use of “mukta vati” is related with nasal congestion and increase sensitivity to cold, if you experience the same, talk with your health care provider or revert back for prophylaxis of the same.

Dr. Munish Sood
Above answer was peer-reviewed by
Follow-up: Suffering from BP. Taking Actiblock ipr and suffering from headache. Unable to sleep. Suggest the cure? 38 minutes later
Dear Doctor
As suggested I will vist local pathanjali chikityalay and will take medicine.
Kindly suggest whether ayrveda medicine will alos have side effect and what type of side effect.
or kindly suggest any Ayurveda doctor at Hyderabad so that I can XXXXXXX him .
Answered by Dr. Munish Sood 35 minutes later
Brief Answer:
Side effects and Address

Detailed Answer:
Thanks for your prompt reply and concerns

1.Taking XXXXXXX vati cause two side effect(s): as noted by many patients:
. Due to presence of ‘sarpagandha’ in XXXXXXX vati, it causes nasal congestion which can be minimized by taking the drug with XXXXXXX warm water, or take the medicine (1 hour before food)
. likewise some have reported cold sensitivity problem; for this problem take ‘mukta vati’ before food and ‘medha vati’ or ‘brahmi vati’ after food.(dose should be the same).
2. You can visit Dr. XXXXXXX Vardhan,
3-6-101/1, ST NO: 19, BASHEERBAGH

Dr. Munish Sood
Above answer was peer-reviewed by
Follow-up: Suffering from BP. Taking Actiblock ipr and suffering from headache. Unable to sleep. Suggest the cure? 19 minutes later
Dear Doctor
Thanks a lot for your input and I will be visiting the doctor tomorrow and will update the status.

Hanuman NVS
Answered by Dr. Munish Sood 15 minutes later
Brief Answer:
Good Wishes

Detailed Answer:

Thanks for your replies given to my Consultation.

Best of Luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ayurveda Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor